Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 24, 2010, 4:55 PM CDT for Todd County, Kentucky. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 4:55 PM CDT (21:55 UTC)
- Expired
- Apr 24, 2010, 5:21 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:00 PM CDT | TSTM WND GST 70 | Guthrie, KY | POWER OUTAGES REPORTED. |
| Apr 24, 5:03 PM CDT | TSTM WND GST 70 | Gainesboro, TN | POWER OUTAGES |
| Apr 24, 5:03 PM CDT | TSTM WND GST 70 | Guthrie, KY | POWER OUTAGES |
| Apr 24, 5:07 PM CDT | TSTM WND DMG | Trenton, KY | LATE REPORT...FEW TREES DOWN THAT WERE BLOCKING A ROAD ON SOUTHWEST SIDE OF COMMUNITY. MINOR LOW-LYING STREET FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
414
WFUS53 KPAH 242155
TORPAH
KYC219-242230-
/O.NEW.KPAH.TO.W.0009.100424T2155Z-100424T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN TODD COUNTY IN WESTERN KENTUCKY...
* UNTIL 530 PM CDT.
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 10 MILES WEST OF
GUTHRIE...OR 3 MILES NORTH OF CLARKSVILLE....MOVING NORTHEAST AT 55
MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GUTHRIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK
SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A HOME OR BUILDING.
&&
LAT...LON 3665 8707 3664 8713 3665 8732 3666 8733
3675 8730 3682 8706 3666 8706
TIME...MOT...LOC 2155Z 237DEG 46KT 3664 8728
$$2 follow-up statements
086
WWUS53 KPAH 242207
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
507 PM CDT SAT APR 24 2010
KYC219-242230-
/O.CON.KPAH.TO.W.0009.000000T0000Z-100424T2230Z/
TODD KY-
507 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTHERN
TODD COUNTY IN WESTERN KENTUCKY...
AT 500 PM CDT...TRAINED WEATHER SPOTTERS ESTIMATED 70 MPH WINDS WITH
THIS STORM AND THERE WAS A REPORT OF POWER OUTAGES...AS WELL. THIS
STORM WAS LOCATED NEAR GUTHRIE...OR 10 MILES NORTHEAST OF
CLARKSVILLE....MOVING EAST AT 50 MPH. DOPPLER RADAR STILL INDICATED
A TORNADO WITH THIS STORM.
THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS ALONG THE KENTUCKY
AND TENNESSEE STATE LINE PORTION OF TODD COUNTY.
LAT...LON 3665 8707 3664 8713 3665 8732 3666 8733
3675 8730 3682 8706 3666 8706
TIME...MOT...LOC 2204Z 252DEG 42KT 3664 8716
$$190
WWUS53 KPAH 242221
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
521 PM CDT SAT APR 24 2010
KYC219-242230-
/O.CAN.KPAH.TO.W.0009.000000T0000Z-100424T2230Z/
TODD KY-
521 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR SOUTHERN TODD COUNTY IN WESTERN KENTUCKY
IS CANCELLED...
THE STRONGEST PART OF THE STORM HAS MOVED OUT OF TODD COUNTY.
LAT...LON 3665 8707 3664 8713 3665 8732 3666 8733
3675 8730 3682 8706 3666 8706
TIME...MOT...LOC 2220Z 252DEG 42KT 3670 8694
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:48 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 24, 2:48 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CDT SAT APR 24 2010 .DISCUSSION... BIGGEST CHALLENGE WITH THIS PACKAGE WILL BE POPS...QPF..AND SEVERE WEATHER ASSOCIATED WITH ONGOING STORM SYSTEM. AT THE TIME OF THIS WRITING A CLOSED UPPER LOW WAS MOVING SLOWLY EASTWARD OUT OF THE CENTRAL PLAINS. A SFC LOW AND ATTENDANT COLD FRONT OVER SOUTH CENTRAL MISSOURI ASSOCIATED WITH A VIGOROUS SHORT WAVE ROTATING AROUND THE UPPER LOW IS PRODUCING STRONG TO SEVERE THUNDERSTORMS OVER MUCH OF THE HEARTLAND. ATMOSPHERIC DYNAMICS CONTINUE TO SHOW THE POSSIBILITY FOR A SIGNIFICANT/WIDESPREAD SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND STRONG/LONG TRACK TORNADOES. THE THREAT FOR SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AS THE SFC LOW TRACKS TOWARD THE ST LOUIS AREA. POPS AND QPF WILL TAPER OFF THIS EVENING AND OVERNIGHT FROM SOUTHWEST TO NORTHEAST AS THE LOW LIFTS TO THE NNE AND IN THE WAKE OF THE COLD FRONT. A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON SUNDAY AS MOISTURE AND COLD AIR DROP ESE ACROSS OUR AREA. THE COMBINATION OF CYCLONIC FLOW ALOFT ON THE BACK SIDE OF THE UPPER LOW AND LEFTOVER MOISTURE WILL PRODUCE THE CHANCE OF SHOWERS OVER ALL OR PART OF THE REGION SUNDAY NIGHT THROUGH TUESDAY. HIGH PRESSURE SHOULD THEN KEEP THE REGION DRY THROUGH THURSDAY BUT POP CHANCES ARE BACK IN THE FORECAST FROM THURSDAY NIGHT THROUGH SATURDAY AS THE NEXT STORM SYSTEM AFFECTS THE REGION. && .AVIATION... ALL TAF SITES UNDER MODERATE TO HIGH RISK OF SEVERE STORMS TODAY. CONVECTION WILL CONTINUE ALL TAF SITES THROUGH THE AFTERNOON...AND MAY LINGER INTO EARLY EVENING AT KEVV AND KOWB. MVFR TO IFR CIGS WILL PERSIST THROUGH THE AFTERNOON...WITH MVFR TO IFR VSBYS WITH TSTMS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AND GUSTING TO 30 KTS...AND MUCH HIGHER GUSTS LIKELY WITH TSTMS. CIGS WILL IMPROVE TO VFR LATE AFTERNOON/EARLY EVENING FROM SOUTHWEST TO NORTHEAST AS CONVECTION ENDS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP/RST
Hazardous weather outlook, Apr 24, 3:15 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT SAT APR 24 2010 ILZ080-084-085-088>090-092>094-KYZ001>009-MOZ076-086-087-100- 107>112-114-252015- PERRY IL-JACKSON-WILLIAMSON-UNION IL-JOHNSON-POPE-ALEXANDER- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 315 PM CDT SAT APR 24 2010 ...TORNADO WATCH 94 IS IN EFFECT UNTIL 8 PM CDT FOR AREAS OF THE QUAD STATE SOUTH AND WEST OF A LINE FROM PINCKNEYVILLE TO ELDORADO ILLINOIS TO MURRAY KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI. DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 252015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 315 PM CDT SAT APR 24 2010 ...TORNADO WATCH 96 IS IN EFFECT UNTIL 9 PM CDT FOR AREAS OF THE QUAD STATE NORTH AND EAST OF A LINE FROM PINCKNEYVILLE TO ELDORADO ILLINOIS TO MURRAY KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY SOUTH AND EAST OF A LINE FROM CALHOUN KENTUCKY TO EDDYVILLE ILLINOIS TO HICKMAN KENTUCKY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REMAINDER OF THE QUAD STATE REGION WITH THE EXCEPTION OF CARTER...RIPLEY...WAYNE...AND BUTLER COUNTIES OF SOUTHEAST MISSOURI. DAMAGING WIND WILL BE THE PRIMARY THREAT...HOWEVER LONG TRACK TORNADOES WITH LARGE HAIL ARE A GOOD BET...ESPECIALLY IN THE HIGH RISK AREA. THIS IS A PARTICULARLY DANGEROUS SITUATION. PERSONS ACROSS THE QUAD STATE SHOULD MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET AND BE PREPARED TO TAKE PROTECTIVE ACTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE HEARTLAND ON SUNDAY...THEN AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. JAP
In the hours before
Local storm report, Apr 24, 4:18 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
418 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HEAVY RAIN 2 E HOPKINSVILLE 36.85N 87.45W
04/24/2010 U0.00 INCH CHRISTIAN KY TRAINED SPOTTER
HEAVY RAIN AND MINOR FLOODING REPORTED EAST OF
HOPKINSVILLE.
&&
SMITTYLocal storm report, Apr 24, 4:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TORNADO PEMBROKE 36.77N 87.36W
04/24/2010 CHRISTIAN KY TRAINED SPOTTER
UNCONFIRMED.
&&
SMITTYLocal storm report, Apr 24, 4:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 2 NE PHILPOT 37.75N 86.96W
04/24/2010 M62 MPH DAVIESS KY BROADCAST MEDIA
&&
SMITTYLocal storm report, Apr 24, 4:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TORNADO PEMBROKE 36.77N 87.36W
04/24/2010 CHRISTIAN KY TRAINED SPOTTER
&&
DLLLocal storm report, Apr 24, 4:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 8 NE HOPKINSVILLE 36.94N 87.39W
04/24/2010 U0.00 INCH CHRISTIAN KY TRAINED SPOTTER
HEAVY RAIN AND ROADWAY FLOODING NEAR THE COMMUNITY OF
LACY.
&&
SMITTYLocal storm report, Apr 24, 4:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
453 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 8 NE HOPKINSVILLE 36.94N 87.39W
04/24/2010 M1.00 INCH CHRISTIAN KY TRAINED SPOTTER
HEAVY RAIN OF ONE INCH WITHIN 15 MINUTES REPORTED AND
ROADWAY FLOODING IN THE COMMUNITY OF LACY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:02 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| Apr 24, 12:50 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman | 55 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 47 min |
| Apr 24, 1:33 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 42 min |
| Apr 24, 1:44 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Fulton, Hickman | 30 min |
| Apr 24, 1:46 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 44 min |
| Apr 24, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken | 41 min |
| Apr 24, 2:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 25 min |
| Apr 24, 2:14 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, Livingston, McCracken, Marshall | 94 min |
| Apr 24, 2:47 PM CDT | Areal Flood Advisory | PAH | Caldwell, Calloway, Christian, Graves, Hopkins, Lyon and 5 more | 3 hr |
| Apr 24, 2:47 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 43 min |
| Apr 24, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 42 min |
| Apr 24, 3:34 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 41 min |
| Apr 24, 3:51 PM CDT | Tornado Warning | PAH | Christian, Trigg | 39 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg | 39 min |
| Apr 24, 4:15 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 45 min |
| Apr 24, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 41 min |
| Apr 24, 4:28 PM CDT | Tornado Warning | PAH | Christian, Todd | 32 min |
| Apr 24, 5:00 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 15 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.